Alert archive / Texas / Severe Thunderstorm Warnings in 2010
Severe Thunderstorm Warning 41, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this severe thunderstorm warning at May 1, 2010, 1:43 AM CDT for Edwards County, Kinney County, Val Verde County, Texas. It was in force for 32 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 1, 2010, 1:43 AM CDT (06:43 UTC)
- Expired
- May 1, 2010, 2:15 AM CDT
- In force
- 32 min
- Issued by
- NWS Austin/San Antonio, TX
- Area
- Storm-based polygon
Counties Edwards County, TX, Kinney County, TX, Val Verde County, TX
The radar
The Laughlin AFB radar (KDFX), 62 km from the middle of the area, began a volume at 06:42 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 1, 2:00 AM CDT | TSTM WND DMG | 26 Sw Rocksprings, TX | SEVERAL LARGE LIMBS BLOWN FROM OAK AND PECAN TREES |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 17 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 1, 1:02 AM CDT | Severe Thunderstorm Watch | SPC | 8 hr |
The nearest sounding before it
Del Rio, TX (KDRT), launched 00:00Z, 6.7 hours before the alert went out and 61 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2809 m above ground
- 0-6 km bulk shear
- 59 kt
- 0-1 km storm-relative helicity
- 22 m²/s²
- 0-3 km storm-relative helicity
- 219 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
937 WUUS54 KEWX 010643 SVREWX TXC137-271-465-010715- /O.NEW.KEWX.SV.W.0041.100501T0643Z-100501T0715Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 143 AM CDT SAT MAY 1 2010 THE NATIONAL WEATHER SERVICE IN AUSTIN SAN ANTONIO HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHWESTERN EDWARDS COUNTY... NORTH CENTRAL KINNEY COUNTY... VAL VERDE COUNTY... * UNTIL 215 AM CDT. * AT 142 AM CDT...NWS METEOROLOGISTS HAVE DETECTED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 12 MILES SOUTHEAST OF CARTA VALLEY...OR 21 MILES SOUTHEAST OF LOMA ALTA... AND MOVING NORTHEAST AT 45 MPH. * SOME LOCATIONS IN THE WARNING INCLUDE KICKAPOO CAVERN STATE PARK. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 AM CDT SATURDAY MORNING FOR SOUTH CENTRAL TEXAS. && LAT...LON 3007 10039 2964 10013 2934 10062 2991 10073 TIME...MOT...LOC 0644Z 245DEG 37KT 2966 10057 $$
1 follow-up statement
164 WWUS54 KEWX 010702 SVSEWX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 202 AM CDT SAT MAY 1 2010 TXC465-010712- /O.CAN.KEWX.SV.W.0041.000000T0000Z-100501T0715Z/ VAL VERDE TX- 202 AM CDT SAT MAY 1 2010 ...THE SEVERE THUNDERSTORM WARNING FOR VAL VERDE COUNTY IS CANCELLED... A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 AM CDT SATURDAY MORNING FOR SOUTH CENTRAL TEXAS. LAT...LON 2947 10042 2983 10058 2999 10034 2964 10013 TIME...MOT...LOC 0702Z 245DEG 37KT 2974 10038 $$ TXC137-271-010715- /O.CON.KEWX.SV.W.0041.000000T0000Z-100501T0715Z/ EDWARDS TX-KINNEY TX- 202 AM CDT SAT MAY 1 2010 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 215 AM CDT FOR NORTH CENTRAL KINNEY AND SOUTH CENTRAL EDWARDS COUNTIES... AT 200 AM CDT...NWS METEOROLOGISTS CONTINUED TO DETECT A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 8 MILES NORTH OF KICKAPOO CAVERN STATE PARK...OR 23 MILES SOUTHWEST OF ROCKSPRINGS... MOVING NORTHEAST AT 45 MPH. THE SEVERE THUNDERSTORM WILL OTHERWISE REMAIN OVER MAINLY RURAL AREAS OF THE INDICATED COUNTY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 AM CDT SATURDAY MORNING FOR SOUTH CENTRAL TEXAS. && LAT...LON 2947 10042 2983 10058 2999 10034 2964 10013 TIME...MOT...LOC 0702Z 245DEG 37KT 2974 10038 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at May 1, 12:25 AM CDT, 1 hour 18 minutes earlier.
Area forecast discussion, May 1, 12:25 AM CDT, 1 hour 18 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 1225 AM CDT SAT MAY 1 2010 .UPDATE... INCREASE POPS AND ADD SEVERE MENTION NORTHWEST. && .DISCUSSION... THUNDERSTORMS CONTINUE ALONG FRONTAL BOUNDARY OVER NORTHWESTERN COUNTIES. SOME STORMS HAVE BEEN SEVERE AND THIS SHOULD CONTINUE FOR ANOTHER COUPLE OF HOURS. && .PREV DISCUSSION... /ISSUED 1157 PM CDT FRI APR 30 2010/ AVIATION... IFR CIGS HAVE DEVELOPED IN THE SAN ANTONIO AREA. MVFR CIGS WILL ARRIVE IN AUSTIN AFTER ABOUT 10Z. THERE IS A SLIGHT CHANCE FOR SHOWERS AND THUNDERSTORMS OVERNIGHT...BUT PROBABILITY IS LOW AND HAVE NOT INCLUDED IN TAFS. CIGS WILL REBOUND LATE MORNING TOMORROW. PREV DISCUSSION... /ISSUED 1055 PM CDT FRI APR 30 2010/ UPDATE... THUNDERSTORMS DEVELOPING IN THE NORTHWEST. DISCUSSION... THUNDERSTORMS ARE DEVELOPING ALONG THE FRONT IN VAL VERDE AND EDWARDS COUNTIES. EXPECT THAT THESE STORMS WILL CONTINUE FOR THE NEXT FEW HOURS AS THE FRONT MOVES SLOWLY TOWARD THE SOUTHEAST. PREV DISCUSSION... /ISSUED 819 PM CDT FRI APR 30 2010/ UPDATE... TO REDUCE EVENING POPS. DISCUSSION... CONVECTION DEVELOPING WELL TO OUR NORTHEAST THIS EVENING. COLD FRONT STRETCHES FROM BURNET TO DEL RIO AND SEA BREEZE FROM GRANGER TO FALLS CITY. NEITHER OF THESE FEATURES LOOK TO BE STRONG ENOUGH TO BREAK THE CAP OVER OUR CWA. 18Z MODELS SHOW ONLY SLIGHT CHANCE FOR SHOWERS OR THUNDERSTORMS OVER THE NORTHEASTERN COUNTIES. HAVE DECREASED POPS ACROSS THE ENTIRE AREA...LEAVING ONLY SLIGHT CHANCE IN NORTHEAST UNTIL MIDNIGHT. HAVE ALSO ADJUSTED CLOUD COVER IN THE SHORT TERM TO ACCOUNT FOR LACK OF CLOUDS. THE REST OF THE FORECAST LOOKS GOOD. PREV DISCUSSION... /ISSUED 349 PM CDT FRI APR 30 2010/ DISCUSSION... FRONTAL BOUNDARY EXTENDS FROM JUST SOUTH OF DEL RIO EAST NORTHEAST TO SOUTHEAST OF ROCKSPRINGS AND OVER LLANO CITY AS OF 3 PM. THIS SYSTEM WILL SLOWLY PUSH EASTWARD THE REST OF THIS AFTERNOON/TONIGHT PERIOD. HOWEVER...IT WILL RETROGRADE AND THEN REMAINS STATIONARY RIGHT OVER CENTRAL AND NORTHEASTERN TEXAS SATURDAY MORNING. SOUTHEAST TROPICAL MOISTURE WILL CONTINUE TO STREAM NORTHEASTWARD AHEAD OF THE FRONTAL PASSAGE...INJECTING FUEL FOR ANOTHER SEVERE WEEKEND FOR PARTS OF THE SOUTHERN PLAINS AND MISSISSIPPI VALLEY. FOR OUR AREA...THERE IS A SLIGHT CHANCE OF SEVERE WEATHER CONDITIONS ACROSS PARTS OF THE NORTHEAST/EAST COUNTIES SUCH AS BURNET... WILLIAMSON...LEE AND FAYETTE. THESE STORMS CAN PRODUCE DAMAGING WINDS AND SMALL HAIL AS THEY MOVE ACROSS THE ABOVE MENTIONED COUNTIES. THE TIME FRAME FOR THESE STORMS TO AFFECT THE NORTHEAST/EAST PORTION OF OUR CWA IS ESTIMATED TO BE AROUND NOON. ESTIMATED RAINFALL AMOUNTS FOR THIS EVENT COULD RANGE FROM A TRACE TO LESS THAN QUARTER OF AN INCH. THE FRONT IS EXPECTED TO ACCELERATE AND PUSH EAST SOUTHEAST BY MID AFTERNOON ON SATURDAY AND EXIT THE LOCAL AREA LATE SATURDAY EVENING. THEN...FOR THE NEXT FEW DAYS...EXPECT DECENT WEATHER DAYS WITH A SLIGHT CHANCE FOR SHOWERS LATE MONDAY INTO TUESDAY AND LATER IN THE WEEK AS WEAK FRONTAL SYSTEMS MOVE ACROSS SOUTH CENTRAL TEXAS. HIGH TEMPERATURES WILL BE REACHING 90 DEGREES ALL DAYS NEXT WEEK ACROSS THE SAN ANTONIO METRO AREA AND VICINITY. && .PRELIMINARY POINT TEMPS/POPS... AUSTIN CAMP MABRY 77 53 82 57 89 / 30 20 10 - - AUSTIN BERGSTROM INTL AIRPORT 77 49 86 50 84 / 30 20 10 - - NEW BRAUNFELS MUNI AIRPORT 80 51 87 53 86 / 10 20 10 - - BURNET MUNI AIRPORT 75 51 82 54 84 / 30 20 10 - - DEL RIO INTL AIRPORT 81 54 89 58 92 / 10 - - - 10 GEORGETOWN MUNI AIRPORT 73 52 81 56 84 / 40 20 10 - - HONDO MUNI AIRPORT 81 48 89 52 86 / 10 10 10 - - SAN MARCOS MUNI AIRPORT 79 55 86 53 82 / 20 20 10 - - LA GRANGE - FAYETTE REGIONAL 80 59 84 57 84 / 40 20 10 - - SAN ANTONIO INTL AIRPORT 80 53 86 58 88 / 10 10 10 - - STINSON MUNI AIRPORT 82 53 87 56 89 / 10 10 10 - - && .EWX WATCHES/WARNINGS/ADVISORIES... NONE. && 05/09
Hazardous weather outlook, Apr 30, 11:25 PM CDT, 2 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 1125 PM CDT FRI APR 30 2010 TXZ171>173-183>194-202>209-217>225-228-020430- LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA- GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE- MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA- FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT- 1125 PM CDT FRI APR 30 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS. .DAY ONE...TONIGHT... ISOLATED TO WIDELY SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED LATE TONIGHT. A FEW COULD BECOME SEVERE WITH LARGE HAIL AND DAMAGING WINDS. THE MAIN THREAT AREA BETWEEN 11PM AND 3AM WILL BE GENERALLY WEST OF A LINE FROM KERRVILLE TO EAGLE PASS. THE THUNDERSTORM THREAT WILL SPREAD EAST DURING THE NIGHT AS A COLD FRONT PUSHES THROUGH THE REGION. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY... NO HAZARDOUS WEATHER IS EXPECTED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED TONIGHT. REPORT ALL SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE OR LOCAL LAW ENFORCEMENT.
In the hours before
Local storm report, May 1, 12:45 AM CDT, 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1245 AM CDT SAT MAY 01 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1238 AM HAIL 20 ESE CARTA VALLEY 29.69N 100.38W
05/01/2010 M0.25 INCH EDWARDS TX CO-OP OBSERVER
PEA SIZE HAIL 26 MILES SOUTHWEST OF ROCKSPRINGS.
&&
EVENT NUMBER EWX1000206
MCDONALDLocal storm report, May 1, 1:21 AM CDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
121 AM CDT SAT MAY 01 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0119 AM HAIL 3 N DEL RIO 29.41N 100.90W
05/01/2010 M1.00 INCH VAL VERDE TX PUBLIC
QUARTER SIZE HAIL IN NORTHERN DEL RIO.
&&
EVENT NUMBER EWX1000207
MCDONALDLocal storm report, May 1, 1:23 AM CDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
123 AM CDT SAT MAY 01 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0122 AM HAIL 3 E DEL RIO 29.38N 100.85W
05/01/2010 M0.50 INCH VAL VERDE TX PUBLIC
MARBLE SIZE HAIL 3 MILES EAST OF DEL RIO.
&&
EVENT NUMBER EWX1000208
MCDONALDLocal storm report, May 1, 1:25 AM CDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
125 AM CDT SAT MAY 01 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0124 AM HAIL 2 NW DEL RIO 29.40N 100.92W
05/01/2010 U0.00 INCH VAL VERDE TX CO-OP OBSERVER
THREEE QUARER OF HAIL HAIL IN NORTHWEST DEL RIO.
&&
EVENT NUMBER EWX1000209
MCDONALDLocal storm report, May 1, 1:28 AM CDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
128 AM CDT SAT MAY 01 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0125 AM HAIL 1 WNW DEL RIO 29.38N 100.91W
05/01/2010 M1.00 INCH VAL VERDE TX COCORAHS
HALF INCH TO INCH SIZE HAIL IN NORTHERN DEL RIO.
&&
EVENT NUMBER EWX1000210
MCDONALDLocal storm report, May 1, 1:32 AM CDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
132 AM CDT SAT MAY 01 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0118 AM HAIL 2 N DEL RIO 29.41N 100.90W
05/01/2010 M0.88 INCH VAL VERDE TX LAW ENFORCEMENT
DIME TO NICKEL SIZE HAIL
&&
EVENT NUMBER EWX1000211
MCDONALDThe office that day
Everything else NWS Austin/San Antonio, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 30, 11:12 PM CDT | Severe Thunderstorm Warning | EWX | Edwards | 48 min |
| Apr 30, 11:48 PM CDT | Severe Thunderstorm Warning | EWX | Edwards, Real | 42 min |
| May 1, 12:12 AM CDT | Severe Thunderstorm Warning | EWX | Edwards, Kinney, Real | 48 min |
| May 1, 12:25 AM CDT | Severe Thunderstorm Warning | EWX | Edwards, Kerr, Real | 50 min |
| May 1, 12:54 AM CDT | Severe Thunderstorm Warning | EWX | Val Verde | 30 min |
| May 1, 12:59 AM CDT | Severe Thunderstorm Warning | EWX | Edwards, Real | 25 min |
| May 1, 12:59 AM CDT | Severe Thunderstorm Warning | EWX | Val Verde | 46 min |
| May 1, 1:02 AM CDT | Severe Thunderstorm Warning | EWX | Edwards, Gillespie, Kerr, Real | 43 min |
| May 1, 1:11 AM CDT | Severe Thunderstorm Warning | EWX | Val Verde | 20 min |
| May 1, 1:22 AM CDT | Severe Thunderstorm Warning | EWX | Edwards, Kinney, Val Verde | 23 min |
| May 1, 1:57 AM CDT | Severe Thunderstorm Warning | EWX | Edwards, Kinney, Uvalde | 33 min |
| May 1, 2:12 AM CDT | Severe Thunderstorm Warning | EWX | Edwards, Kinney, Real, Uvalde | 33 min |
| May 1, 2:38 AM CDT | Severe Thunderstorm Warning | EWX | Bandera, Kerr, Real | 37 min |
| May 1, 2:44 AM CDT | Severe Thunderstorm Warning | EWX | Edwards, Kerr, Real | 31 min |
| May 1, 3:06 AM CDT | Severe Thunderstorm Warning | EWX | Bandera, Gillespie, Kerr | 24 min |
| May 1, 3:26 AM CDT | Severe Thunderstorm Warning | EWX | Gillespie, Kendall, Kerr | 34 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2010Every severe thunderstorm warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.